Concept

Drug-induced hyperthermia

Summary
Drug-induced fever is a symptom of an adverse drug reaction wherein the administration of drugs intended to help a patient causes a hypermetabolic state resulting in fever. The drug may interfere with heat dissipation peripherally, increase the rate of metabolism, evoke a cellular or humoral immune response, mimic endogenous pyrogen, or damage tissues. Triggers
  • Directly caused by the drug, e.g. lamotrigine, progesterone, or chemotherapeutics causing tumor necrosis
  • Possible side effect of stimulants and entactogens (e.g. cocaine, MDMA, methamphetamine, PMA, 4-MTA)
  • As an adverse reaction to drugs, e.g. antibiotics or sulfa drugs.
  • After drug discontinuation, e.g. heroin or fentanyl withdrawal
  • Neuroleptic malignant syndrome; rare, life-threatening hyperpyrexia caused by antidopaminergic drugs (mostly antipsychotics) e.g. Haloperidol, Chlorpromazine
  • Serotonin syndrome; excessive serotonergic activity due usually to combined use of serotonergic drugs (e.g. antidepressan
About this result
This page is automatically generated and may contain information that is not correct, complete, up-to-date, or relevant to your search query. The same applies to every other page on this website. Please make sure to verify the information with EPFL's official sources.
Related publications

Loading

Related people

Loading

Related units

Loading

Related concepts

Loading

Related courses

Loading

Related lectures

Loading